MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was noted that stent partial deployment and stent fracture occurred.The 99% stenosed target lesion was located in the mildly tortuous and mildly calcified left distal superficial femoral artery and external iliac artery.Physician had crossed an old occluded in-stent stenosis.A laser atherectomy was then performed to prepare the vessel prior to deployment of the stent.Afterwards, a 5 x 150 x 130 innova stent was sent to realign the fractured old stent segment.However, physician struggled to track stent over a.014 pt choice wire, but eventually aligned stent where it was wanted.During the deployment, it was noted that the thumb wheel was not deploying the stent and when it was retracted, the stent was partially deployed about 10mm.Part of the stent was still in the body as the remaining stent was now located in the sheath, so the sheath and stent was removed together.The physician decided to send a sterling balloon catheter to deploy the remaining stent portion and the procedure was completed with a 6x60 innova.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the handle is open.The middle sheath is separated 16cm from the distal end.There are multiple areas of buckling to the outer and middle sheath.The pull rack is separated.The separated distal section is stuck inside the nosecone while the separated proximal section is missing.The stent is no longer inside the middle sheath.Inspection of the remainder of the device, revealed no other damage or irregularities.The information provided suggested the customer used an undersized guidewire during deployment which likely led to insufficient support contributing damage found during analysis and the report from the field.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18912302
Report Number2124215-2024-12688
Device Sequence Number17835100
Product Code NIP
UDI-Device Identifier08714729873952
UDI-Public08714729873952
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0032186978
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown